MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0031486981
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient died.A 2.75 x 8mm synergy xd drug eluting-stent and luge guidewire were used during procedure.The guidewire became stuck on the stent and the guidewire sheared off in the stent.Another stent was placed to trap the guidewire in the vessel wall.The patient died.
 
Event or Problem Description
It was reported that the patient died.A 2.75 x 8mm synergy xd drug eluting-stent and luge guidewire were used during procedure.The guidewire became stuck on the stent and the guidewire sheared off in the stent.Another stent was placed to trap the guidewire in the vessel wall.The patient died.It was further reported that the patient was critically ill prior to and after the procedure.The target vessel was moderate to severely calcified and angulated.It was noted that when the second stent was deployed across the struts of the first stent, the distal end of the wire sheared off from the main shaft as withdrawing the proximal wire was without any resistance.In the physician operator's opinion, the device did not cause or contribute to the patient death.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18796502
Report Number2124215-2024-11671
Device Sequence Number7248006
Product Code NIQ
UDI-Device Identifier08714729980865
UDI-Public08714729980865
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/16/2025
Device Lot Number0031486981
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age76 YR
Patient SexUnknown